MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-100
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Test Result (2695); Fibrosis (3167); No Code Available (3191); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records the patient was revised to address metallic wear and metallosis.Operative note reported synovium was bulging and had dark appearance this was incised and has a slightly opaque bright yellow fluid and some particulate whitish debris.Synovium led down had grayish appearance.There was slight corrosion at the taper however it was intact.Fibrous materiel dissected in the acetabulum.Metallic liner was noted to be disengage.Clinical visit prior to revision reported occasional locking up position and some pain due to possible metallic debris.Lab result shows elevated cobalt serum level and mri shows fluid accumulation right hip and the assessment metallosis.Doi: (b)(6) 2002; dor: (b)(6) 2020; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the injury.
 
Event or Problem Description
Litigation alleged that patient suffer from defects that cause excessive amount of cobalt and chromium to wear from the surface of the acetabular insert and from the femoral head, which causes the surrounding tissue and bone to die.Updated facility name and added associated contact.

Brand Name
SUMMIT DUOFIX TAP SZ4 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10269101
Report Number1818910-2020-15728
Device Sequence Number19035445
Product Code LPH
UDI-Device Identifier10603295059455
UDI-Public10603295059455
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-02-100
Device Catalogue Number157002100
Device Lot NumberWE6K61002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/10/2020
04/14/2021
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/11/2020
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +5; PINNACLE 100 ACET CUP 54MM; PINNACLE MTL INS NEUT36IDX54OD; SUMMIT DUOFIX TAP SZ4 STD OFF; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +5; PINNACLE 100 ACET CUP 54MM; PINNACLE MTL INS NEUT36IDX54OD; SUMMIT DUOFIX TAP SZ4 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight66